Alert archive / Kansas / Wind Advisories in 2018

Wind Advisory 20, NWS Wichita, KS

June 2, 201810 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 2, 2018, 4:36 AM CDT for 10 counties in Kansas. It took effect at Jun 2, 2018, 9:00 AM CDT. It was in force for 93 min.

The area

The counties it named.

The facts

Issued
Jun 2, 2018, 4:36 AM CDT (09:36 UTC)
In effect from
Jun 2, 2018, 9:00 AM CDT
Expired
Jun 2, 2018, 10:33 AM CDT
In force
93 min
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4303 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
27.5

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS73 KICT 020936
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
436 AM CDT Sat Jun 2 2018


KSZ032-033-047>051-067-082-091-022000-
/O.NEW.KICT.WI.Y.0020.180602T1400Z-180602T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica
436 AM CDT Sat Jun 2 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 9 AM this morning to 3 PM CDT
this afternoon.

* Winds...North 25 to 30 mph with gusts around 40 mph.

* Timing...The strongest winds are expected between 10 AM and
  noon. 

* Impacts...Strong cross winds on east west road, including I-70
  between Russell and Salina, highway 56 between Great Bend and
  Lyons, and highway 400 in Kingman county. This will require 
  extra attention by drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$
2 follow-up statements
845 
WWUS73 KICT 020938 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Wichita KS
438 AM CDT Sat Jun 2 2018


KSZ032-033-047>051-067-082-091-022000-
/O.COR.KICT.WI.Y.0020.180602T1400Z-180602T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica
438 AM CDT Sat Jun 2 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 9 AM this morning to 3 PM CDT
this afternoon.

* Winds...North 25 to 30 mph with gusts around 40 mph.

* Timing...The strongest winds are expected between 10 AM and
  noon. 

* Impacts...Strong cross winds on east west road, including I-70
  between Russell and Salina, highway 56 between Great Bend and
  McPherson, and highway 400 in Kingman county. This will require
  extra attention by drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

Howerton
766 
WWUS73 KICT 021533
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1033 AM CDT Sat Jun 2 2018


KSZ032-033-047>051-067-082-091-021645-
/O.CAN.KICT.WI.Y.0020.000000T0000Z-180602T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica
1033 AM CDT Sat Jun 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wichita has cancelled the Wind
Advisory.

The conditions that prompted the wind advisory have abated. As
such, the wind advisory has been canceled. 

$$

Metzger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 2, 3:31 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 2, 3:31 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
331 AM CDT Sat Jun 2 2018

.SHORT TERM...(Today through Monday night)
Issued at 325 AM CDT Sat Jun 2 2018

Today:
Complex pattern with elevated storms going in warm air advection
and diffluent upper flow over Flint Hills and southeast KS. These
should move out of the area before daybreak. Meanwhile outflow
boundary has pushed well ahead of convection in northern KS with
precipitation dwindling on western edge where capping is stronger.
Still anticipate small pops warranted for northeastern edge of
the forecast area area. Gusty north winds anticipated behind the
front along with cooler temperatures. Winds go light and west
tonight.

Sunday-Monday:
The cooler air will linger into Sunday as surface high pressure
moves across the area. Return flow develops on Monday, with small
chances for precipitation starting early Monday morning and
continuing until daybreak Tuesday as shortwave moves through
northwest flow. ECMWF with a slightly deeper/sharper shortwave is
a bit more generous with precipitation than GFS. Temperatures
will be limited by clouds and precipitation. -Howerton

.LONG TERM...(Tuesday through Friday)
Issued at 325 AM CDT Sat Jun 2 2018

The overall trend during this period is for upper ridge to build
across the plains which suggest warming temperatures throughout
the period. Both ECMWF/GFS suggest potential for mainly nocturnal
MCSs from Wednesday night through end of the period.
Forecastability of these at this time range is difficult. While
confidence is high that storms will develop somewhere on the
plains, timing/location within the forecast area is not. Suspect
both high and low temperatures from Wed-Fri may be a bit low given
thickness, unless significant clouds and/or precipitation occurs
during the day. -Howerton

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1207 AM CDT Sat Jun 2 2018

LLWS of 19040kt/20050kt are likely across all areas til a cold
front surging ESE across KS causes the LLWS to weaken. As the
front approaches KSLN, (+)TSRA that'll cross NE KS may clip the
terminal. As such have introduced 3SM TSRA to KSLN from 10-12Z
when/where MVFR cigs ~1,500ft now appear possible. The passing
front would then induce a SHARP S/SW-N/NW windshift. The cold
front should reach KRSL & KGBD ~10Z, KSLN, KHUT KICT ~12Z. Prior
to the front's arrival, Sly winds sustained from 17-22kts with
gusts ~25kts are likely across C & SC KS throughout the eve. After
frontal passage, N/NW winds sustained ~22kts with gusts ~30kts
are likely across C & SC KS until early Sat afternoon when some
diminishment may occur.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    86  59  87  61 /  10   0   0   0
Hutchinson      84  58  86  61 /   0   0   0   0
Newton          83  59  86  61 /  10   0   0   0
ElDorado        84  56  84  60 /  10   0   0   0
Winfield-KWLD   86  57  86  60 /   0   0   0   0
Russell         82  56  86  61 /   0   0   0  10
Great Bend      83  56  85  61 /   0   0   0  10
Salina          83  58  87  62 /   0   0   0  10
McPherson       83  58  86  61 /  10   0   0   0
Coffeyville     89  57  86  59 /  10   0   0   0
Chanute         85  57  85  59 /  20   0   0   0
Iola            84  56  84  59 /  20   0   0   0
Parsons-KPPF    88  57  85  59 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...EPS
Hazardous weather outlook, Jun 2, 4:26 AM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
426 AM CDT Sat Jun 2 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
426 AM CDT Sat Jun 2 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Thunderstorms move across areas roughly east of a line from Salina
to El Dorado to Sedan Salina to Chanute this morning. The primary
threat will be winds around 50 mph and brief heavy rain. The storms
should exit the area by 10 AM.

Strong north winds are expected behind the cold front later this
morning. Sustained winds around 30 mph, with gusts over 40 mph, are
expected west of a line from Salina to McPherson to Hutchinson to
Anthony. The winds will diminish during the afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There will be multiple chances for thunderstorms next week, and some
of these will be strong with small hail and winds around 50 mph.
Thunderstorms are currently forecast from early Monday morning
through daybreak Tuesday, Wednesday night and again Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Howerton

In the hours before

Special weather statement, Jun 2, 2:09 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
209 AM CDT SAT JUN 2 2018

KSZ032-033-020815-
Russell KS-Lincoln KS-
209 AM CDT SAT JUN 2 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Russell County in central Kansas...
  Northern Lincoln County in central Kansas...

* Until 315 AM CDT

* At 204 AM CDT...National Weather Service meteorologists were
  tracking a line of strong thunderstorms near Russell...moving
  southeast at 35 mph.

Wind gusts of up to 45 mph will be possible ahead of the line of
thunderstorms even in areas where no precipitation is occuring.
Strong cross-winds are possible along I-70.

* Locations impacted include...
  Russell, Lincoln, Lucas, Gorham, Sylvan Grove, Luray, Barnard,
  Bunker Hill, Paradise, Waldo, Ash Grove, Russell Airport, Wilson
  State Park and Wilson Lake.

LAT...LON 3922 9793 3914 9793 3873 9890 3884 9904
      3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0707Z 314DEG 39KT 3897 9883

VAUGHAN
Special weather statement, Jun 2, 3:55 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
355 AM CDT SAT JUN 2 2018

KSZ049-051>053-021000-
McPherson KS-Marion KS-Chase KS-Saline KS-
355 AM CDT SAT JUN 2 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern McPherson County in central Kansas...
  Northern Marion County in central Kansas...
  Northern Chase County in east central Kansas...
  Saline County in central Kansas...

* Until 500 AM CDT

* At 350 AM CDT...National Weather Service meteorologists were
  tracking a line of strong thunderstorms 6 miles south of
  Bennington, or 8 miles north of Salina...moving south at 40 mph.

Wind gusts of up to 50 mph will be possible. In addition, gusty
winds are possible ahead of the line of thunderstorms even in areas
where no precipitation is occuring.

* Locations impacted include...
  Salina, Lindsborg, Strong City, Marquette, Assaria, Gypsum,
  Brookville, Smolan, Lincolnville, Ramona, New Cambria, Durham,
  Tampa, Falun, Glendale, Lost Springs, Bridgeport, Kipp, Salina
  Airport and Hymer.

LAT...LON 3896 9738 3861 9737 3861 9693 3852 9693
      3852 9635 3838 9635 3841 9792 3896 9792
TIME...MOT...LOC 0853Z 339DEG 44KT 3894 9762

VAUGHAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:09 AM CDTSpecial Weather StatementICTLincoln, Russell66 min
Jun 2, 3:55 AM CDTSpecial Weather StatementICTSaline65 min
Jun 2, 5:03 AM CDTSpecial Weather StatementICTChase, Marion42 min
Jun 2, 5:39 AM CDTSpecial Weather StatementICTGreenwood, Woodson51 min
Jun 2, 6:03 AM CDTSevere Thunderstorm WarningICTAllen, Greenwood, Woodson57 min
Jun 2, 6:59 AM CDTSpecial Weather StatementICTAllen, Neosho31 min

Nearby

Wind Advisories in Kansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.